Idiopathic Late-Onset Cerebellar Ataxia with Phenytoin: A Case Report

    Published on:April 2020
    Journal of Young Pharmacists, 2020; 12(1):102-103
    Case Report | doi: 10.5530/jyp.2020.12.21
    Authors:

    Vahini Basker, Khayati Moudgil*

    Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Ooty, Nilgiris, Tamil Nadu, INDIA.

    Abstract:

    Phenytoin is an antiepileptic drug and is commonly prescribed for generalized tonic-clonic seizure. It blocks the voltage gated sodium channel and produce the action. It has a narrow therapeutic index. Adverse effects are very common with phenytoin but idiopathic ataxia is rarely observed. We report a case of a 30-year-old male patient who had chief complaints of ataxia, giddiness and vomiting. He had past medical history of epilepsy for which he was adherent to phenytoin from past four years.

    Key words: Phenytoin, Ataxia, Male, Epilepsy, Adverse drug reaction.

    Article Download